Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 133, NWS Lubbock, TX

October 23, 2000Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 23, 2000, 1:30 PM CDT for Parmer County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 23, 2000, 1:30 PM CDT (18:30 UTC)
Expired
Oct 23, 2000, 2:30 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parmer County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 23, 12:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 231831
SVRLBB
TXC369-231930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
130 PM CDT MON OCT 23 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 230 PM CDT

* AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FARWELL. THE STORM WAS  
  MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE  
  WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO HALF DOLLAR SIZE.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FARWELL...
  OKLAHOMA LANE...
  BOVINA...
  RHEA...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER 
AND STAY AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE 
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

GTO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3433 10302 3433 10282 3474 10267 3474 10301

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 9:55 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Oct 23, 9:55 AM CDT, 3 hours 35 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
955 AM CDT MON OCT 23 2000

CALLS TO AREA SHERIFF OFFICES INDICATES THAT THE FOG IS STATING TO
LIFT. THERE IS LIKELY STILL SOME PATCHY DENSE FOG. WILL COVER THIS
IN A SHORT TERM FORECAST AND ALLOW THE DENSE FOG ADVISORY TO EXPIRE
AT 10 AM AS ANTICIPATED. CURRENT FORECAST LOOKS TO BE ON TRACK WITH
SOME WARM ADVECTION SHOWERS DEVELOPING OVER THE SOUTH PLAINS. THE
AREA OF RAIN OVER NEW MEXICO BEING SUPPORTED BY UPPER LEVEL
DIVERGENCE. THIS AREA OF DIVERGENCE WILL SLOWLY SHIFT EASTWARD
DURING THE DAY WITH EVEN BETTER CHANCES OF RAIN MOST LOCATIONS
TONIGHT. CANT RULE OUT A STORM APPROACHING SEVERE LEVELS THIS
AFTERNOON AND EVENING.

.LUB...NONE.
MM

In the hours before

Special weather statement, Oct 23, 11:48 AM CDT, 1 hour 42 minutes before
TXZ021>044-231800-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1148 AM CDT MON OCT 23 2000

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE SOUTH PLAINS...EXTREME SOUTHERN PANHANDLE AND THE
LOW ROLLING PLAINS. AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE.

THE AIR MASS OVER THE REGION WILL BE MODERATELY UNSTABLE THIS
AFTERNOON AND THIS EVENING...ALLOWING FOR THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS
AND HAIL.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
Special weather statement, Oct 23, 12:52 PM CDT, 38 minutes before
TXZ021>044-231900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1252 PM CDT MON OCT 23 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 760 FOR PORTIONS OF WEST TEXAS AND EASTERN NEW MEXICO
EFFECTIVE UNTIL 700 PM THIS EVENING.

COUNTIES IN THE SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE
INCLUDED IN THE WATCH AREA ARE...

PARMER     CASTRO     SWISHER     BRISCOE     BAILEY
LAMB       HALE       FLOYD       COCHRAN     HOCKLEY
LUBBOCK    CROSBY     YOAKUM      TERRY       LYNN
GARZA

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS IN
AND CLOSE TO THE WATCH AREA.  PERSONS IN THESE AREAS SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

EJC

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.